MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD MICROLANCE ¿ 3 NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON, S.A. BD MICROLANCE ¿ 3 NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 303262
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd microlance ¿ 3 needle was blocked.The following information was provided by the initial reporter, translated from french to english: blocked needle.
 
Additional Manufacturer Narrative
H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: investigation summary: a device history record review was completed for provided material number 303262 and lot numbers 221110 and 221112.The review did not reveal any detected abnormalities during the production process that could have contributed to the reported defect and all quality tests were found to be within specification.As samples were unavailable for return, (b)(4) retained samples were obtained for evaluation from the manufacturing facility.The retained samples were used to puncture a test vial and were then examined microscopically; however, no signs of defect were identified.Based on the provided feedback, we understand an issue related to clogged needle took place, possibly due to coring.However, based on the investigation results and the preventive measures in place, an exact manufacturing related cause could not be determined for this event.Material 303262 has been created with a regular bevel, compared to material 304622 which had a short bevel.This means that the needle needs to puncture the vial differently.Material 303262 should puncture the vial at an angle of penetration between 45 to 60 degrees.

Brand Name
BD MICROLANCE ¿ 3 NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP  22520
Manufacturer (Section G)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP   22520
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17572885
Report Number3002682307-2023-00254
Device Sequence Number8268078
Product Code FMI
UDI-Device Identifier30382904487431
UDI-Public30382904487431
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number303262
Device Lot Number221112
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2023
Supplement Date Received by Manufacturer09/13/2023
Initial Report FDA Received Date08/18/2023
Supplement Report FDA Received Date09/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown